MAUDE Adverse Event Report: K2M, INC. ALEUTIAN IBF SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

K2M, INC. ALEUTIAN IBF SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 603-20728C
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.A general review of the manufacturing and inspection records did not reveal any contributing information/trends.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.Since the interbody remains in the patient no physical, material, chemical evaluation could be performed.It was alleged that a small piece of the implant broke off during the use of a pusher/mallet.Therefore, it is likely that the impact force from the mallet created a very small crack, which then propagated after repetitive hits with the mallet, resulting in a material failure.The interbody was left in the patient, and the case was reportedly completed successfully.Remains in patient.
 
Event or Problem Description
It was reported to k2m inc on (b)(6) 2016 that a small piece of an interbody fractured off during implant insertion/impaction.

Brand Name
ALEUTIAN IBF SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
K2M, INC.
751 miller dr se
suite f1
leesburg VA 20175
MDR Report Key5534873
Report Number3004774118-2016-00023
Device Sequence Number973067
Product Code MAX
UDI-Device Identifier10888857121645
UDI-Public10888857121645
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110843
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number603-20728C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2016
Initial Report FDA Received Date03/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1